Motivation needed

Ask about and discuss antidepressants here.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
kkwa
Guest
Posts: 5
Joined: Thu Nov 06, 2003 10:48 am
Location: Miami, Fl

Motivation needed

Postby kkwa » Thu Nov 06, 2003 10:49 am

I am currently taking 75 mgs of Effexor and 150 mgs of wellbutrin. I am having a terrible time with energy and motivation. I do not feel like doing Anything. This is really starting to affect my life. Are these two meds counteracting each other, are my doses correct, are they high enough? I have read on other posts that fatigue is a result of a low dose of meds. My doctor isn't any help at all. Any advise would be appreciated. I am also on 50 mgs of topamax to counteract small weight gain from AD's. Thanks, any help would be greatly appreciated

User avatar
Dr. Tamer Fouad
Medical Doctor
Posts: 2563
Joined: Thu Jan 02, 2003 6:19 pm
Gender: Male

Postby Dr. Tamer Fouad » Fri Nov 07, 2003 11:24 am

kkwa,
First I must tell you that I am not a psychiatrist.
However, lack of energy and motivation are key symptoms of depression. It could very well be that you need to increase your doses. This however, is something your doctor needs to do.

The drugs you are taking do not interact with each other.

Regards,
Dr. Tamer Fouad, MD
MB, BCh, MSc Internal Medicine.
Consultant of Hematology - Oncology.

kkwa
Guest
Posts: 5
Joined: Thu Nov 06, 2003 10:48 am
Location: Miami, Fl

Postby kkwa » Fri Nov 07, 2003 2:25 pm

Thanks so much for your reply! I have a doctor's appt scheduled, can't get in until end if this month.

I had another quick question. Is ther any truth to the medications causing a lack of motivation or energy due to my body having a problem metabolizing or dealing with the drug. Perhaps it's not "too low a dose" but actually too much drug for my body to handle.

I know it is a low dose but could my body not be tolerating it welll and I may be going through a SEROTONIN SYNDROME.???? I would like to rule this out, before my doctor's appt, if it is a myth, as someone I know keeps bringing it up. Any input would be great Thanks again!!

User avatar
Dr. Tamer Fouad
Medical Doctor
Posts: 2563
Joined: Thu Jan 02, 2003 6:19 pm
Gender: Male

Postby Dr. Tamer Fouad » Fri Nov 07, 2003 8:14 pm

The symptoms of the serotonin syndrome are: euphoria, drowsiness, sustained rapid eye movement, overreaction of the reflexes, rapid muscle contraction and relaxation in the ankle causing abnormal movements of the foot, clumsiness, restlessness, feeling drunk and dizzy, muscle contraction and relaxation in the jaw, sweating, intoxication, muscle twitching, rigidity, high body temperature, mental status changes were frequent (including confusion and hypomania - a "happy drunk" state), shivering, diarrhea, loss of consciousness and death.

It doesnt seem to match your symptoms of fatigue and lack of motivation, as well as the fact that it happens when two SSRIs are taken together or combined with MAO inhibitor or lithium. The tricyclic antidepressants, lithium, MAOIs, SSRIs, ECT (electric shock treatment), tryptophan, and the serotonin agonists (fenfluramine) all enhance serotonin neurotransmission and can contribute to this syndrome.

I think you can safely rule this out.
Dr. Tamer Fouad, MD
MB, BCh, MSc Internal Medicine.
Consultant of Hematology - Oncology.

Acrobat
Guest
Posts: 30
Joined: Sat May 29, 2004 11:51 pm
Location: Temporarily in Canada

Postby Acrobat » Wed Jun 23, 2004 6:43 pm

I have all those side effects :roll:

The one im yet to experience is 'death', hopefully that wont happen anytime soon. :cry:
MikeLeshom, rock climber, rope climber, acrobat.

holmesia
Guest
Posts: 1
Joined: Mon Mar 14, 2005 2:45 pm
Location: Canada

Postby holmesia » Mon Mar 14, 2005 2:50 pm

I am having a similar issue with motivation. After doing some reasearch and a brief conversation with my Dr. there might be a chance of amotivational ( frontal lobe) syndrome. This is the condition most associated with recreational marijuana use. But as of lately, there seems to have been at least a "loose" or possible link between amotivational syndrome and some AD's. I'm in the process of discussing it more with my Dr. and trying to find a solution. But it may be something you want to bring up as well.

I.H.

whitesky
Guest
Posts: 1
Joined: Tue Sep 13, 2005 4:52 pm
Location: NC

Need help for energy, motivation

Postby whitesky » Tue Sep 13, 2005 5:07 pm

I am on Effexor 150 and Wellbutrin300. They seem to actually help with depression, but I can't seem to get moving nearly every day. I take the Wellbutrin in the afternoon, and the Effexor in the evening-is this the problem? I drink about 24 ounces of coffee daily just to get things done.

DeLWolcott
Guest
Posts: 293
Joined: Fri Jun 24, 2005 5:47 pm
Location: Texas

Postby DeLWolcott » Tue Sep 13, 2005 10:11 pm

People react differently to the same meds. Where one person may be euphoric and manic, the same dosage in another person may make them sleep more than normal.

I realize my answer doesn't help you at all, but it needs to be known that what works for one may not work for another.

Good luck!
De Lyn Wolcott, CPhT
Certified Pharmacy Technician
American Medical Association Alliance member
Medical Transcriptionist
Physical Medicine & Rehabilitation
National Pharmacy Technician Association


Return to “Antidepressants”



Who is online

Users browsing this forum: No registered users and 3 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.